MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 10MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 10MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71453177
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060); Synovitis (2094)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after tkr surgery had been performed on (b)(6) 2019, the patient experienced a range of motion decreased from 30degree - to 80 degrees.This adverse event was solved by tkr revision surgery on (b)(6) 2021.Current health status of patient.Current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per case details, approximately 2 years post tka, the patient required an insert revision/exchange (from 10mm to 9mm) with a radical open synovectomy due to recurrent limited range of motion secondary to ¿significant scar tissue¿.Reportedly, the patient had a significant history with a prior mua and arthroscopic synovectomy prior to a bowel cancer diagnosis.As of the date of this medical investigation, the requested clinical documentation has not been provided.Without the requested information, the reported event could not be fully assessed.However, it was reported that the patient had "significant scar tissue".The patient impact beyond that which was reported cannot be determined.Reportedly, ¿there is not any indication that the condition persists after the last procedure¿.No further medical investigation could be rendered at this time.If information is later provided to the medical investigation team, the clinical/medical task may be reassessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.An historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to alignment, fit/size of device used or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after tkr surgery had been performed on 02-dec-2019 to treat osteoarthritis, the patient experienced a decreased range of motion on an unspecified date despite of being compliant with post-op protocols.A manipulation under anesthetic was performed on an unspecified date, but it was not successful and the patient continued to have a limited range of motion.After that, on an unspecified date, the physician performed an arthroscopic synovectomy and the range of motion returned.Later on, the patient was diagnosed with bowel cancer soon after, and the range of motion decreased from 30 degree to 80 degrees.On 04-nov-2021 the physician performed a radical open synovectomy to decrease the insert thickness from 10 mm to 9 mm.Intraoperatively, it was noticed significant scare tissue.There is not any indication that the condition persists after the last procedure.
 
Event or Problem Description
It was reported that, after tkr surgery had been performed on (b)(6) 2019 to treat osteoarthritis, the patient experienced a decreased range of motion on an unspecified date despite of being compliant with post-op protocols.A manipulation under anesthetic was performed on an unspecified date, but it was not successful and the patient continued to have a limited range of motion.After that, on an unspecified date, the physician performed an arthroscopic synovectomy and the range of motion returned.Later on, the patient was diagnosed with bowel cancer soon after, and the range of motion decreased from 30 degree to 80 degrees.On 04-nov-2021 the physician performed a radical open synovectomy to decrease the insert thickness from 10 mm to 9 mm.Intraoperatively, it was noticed significant scare tissue.There is not any indication that the condition persists after the last procedure.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per case details, approximately 2 years post tka, the patient required an insert revision/exchange (from 10mm to 9mm) with a radical open synovectomy due to recurrent limited range of motion secondary to ¿significant scar tissue¿.Reportedly, the patient had a significant history with a prior mua and arthroscopic synovectomy prior to a bowel cancer diagnosis.As of the date of this medical investigation, the requested clinical documentation has not been provided.Without the requested information, the reported event could not be fully assessed.However, it was reported that the patient had "significant scar tissue".The patient impact beyond that which was reported cannot be determined.Reportedly, ¿there is not any indication that the condition persists after the last procedure¿.No further medical investigation could be rendered at this time.If information is later provided to the medical investigation team, the clinical/medical task may be reassessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.An historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to alignment, fit/size of device used or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.¿.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 10MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12857270
Report Number1020279-2021-08313
Device Sequence Number20079205
Product Code JWH
UDI-Device Identifier00885556487143
UDI-Public00885556487143
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453177
Device Catalogue Number71453177
Device Lot Number19CM04678
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer02/25/2022
02/25/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date02/26/2022
03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420172/GNS II CMT TIB SIZE 7 LEFT; 71420172/GNS II CMT TIB SIZE 7 LEFT; 71420628/GII LNG STEM 10MM X 100MM; 71420628/GII LNG STEM 10MM X 100MM; 71421017/GII OXIN P/S FEM LT SZ 7; 71421017/GII OXIN P/S FEM LT SZ 7
Patient SexUnknown